Thunderstorm Wind, Woods
- When
- June 8, 11:45 PM CST
- Where
- Woods County, 13.63 mi NNE of Camp Houston
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.987, -99.011
May Ranch (MAYR) Mesonet observation.
An organized linear complex of thunderstorms, centered across south-central Kansas, produced a severe-caliber wind gust across far northern Oklahoma during the early morning of the 9th. Additional diurnally-driven convection across southern Oklahoma produced localized flooding and a report of large hail during the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An organized linear complex of thunderstorms, centered across south-central Kansas, produced a severe-caliber wind gust across far northern Oklahoma during the early morning of the 9th. Additional diurnally-driven convection across southern Oklahoma produced localized flooding and a report of large hail during the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 8, 10:02 PM CST, 1 hour 43 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1102 PM CDT Sat Jun 8 2024 ...New AVIATION... .SHORT TERM... (This evening through Sunday) Issued at 249 PM CDT Sat Jun 8 2024 A hot and humid afternoon is ongoing across Oklahoma and north Texas with heat index values near or above 100 deg F. With the daytime heating, isolated thunderstorms may develop along a weak remnant boundary across northwest/northern Oklahoma this afternoon. Otherwise, thunderstorms will develop across the Central High Plains of Colorado and coalesce into a complex that will move east-southeastward into Kansas. While the most intense thunderstorms will likely move across Kansas, the southern periphery of this complex may affect northern Oklahoma later tonight as it weakens. The primary hazard will be gusty winds. The effective cold front--reinforced from the aforementioned complex of thunderstorms--will likely be somewhere near or south I-40 tomorrow afternoon (uncertainty is driven by how far south tonight's convection progresses). Isolated to scattered thunderstorms are possible tomorrow afternoon with daytime heating along this remnant boundary. Damaging wind gusts is the primary hazard with any thunderstorm with large downdraft CAPE (~1000 to 1400 J/kg) and erratic wind profiles. Northerly winds will result in lower temperatures across northern half to two-thirds of Oklahoma. Mahale && .LONG TERM... (Sunday night through next Friday) Issued at 249 PM CDT Sat Jun 8 2024 The remnants of thunderstorms across New Mexico and the Texas panhandle may approach western Oklahoma and adjacent parts of north Texas Sunday night. Any remnant features (i.e., MCV or outflow boundary) from the previous day may serve for a focus for thunderstorms Monday afternoon with a moist, unstable air mass in place. By Tuesday, a shortwave trough is progged to dig into the Southern Plains with a more widespread chance for showers and thunderstorms across much of the area. Toward the latter half of the week (Thursday and Friday), a mid- level ridge is forecast to strengthen across southwest U.S., which will result in hotter and drier weather across the Southern Plains. Mahale && .AVIATION... (06Z TAFS) Issued at 1100 PM CDT Sat Jun 8 2024 TSRA with MVFR restrictions will be possible across northern Oklahoma overnight, mainly at KWWR and KPNC, with the strongest TSRA potential after 08/09Z at KPNC. Behind Kansas MCS, frontal boundary will push south over region tomorrow, with MVFR cigs possible north of the boundary, mainly northern Oklahoma. PROB30 for TSRA will be retained for central/southern Oklahoma and KSPS late in forecast period for scattered storms near front. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 87 66 80 / 10 30 50 40 Hobart OK 73 92 66 81 / 10 30 60 50 Wichita Falls TX 75 96 69 83 / 0 20 30 40 Gage OK 66 83 61 79 / 40 20 60 40 Ponca City OK 70 83 61 82 / 30 30 30 20 Durant OK 72 93 70 83 / 0 10 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...10 LONG TERM....10 AVIATION...11
Hazardous Weather Outlook National Weather Service Norman OK 329 PM CDT Sat Jun 8 2024 OKZ004>048-050>052-TXZ083>090-092030- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 329 PM CDT Sat Jun 8 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is a low chance of thunderstorms across northern Oklahoma this afternoon into the evening hours. Additional thunderstorms may approach northern Oklahoma late this evening into the overnight hours. The primary hazard is damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... There is a risk of thunderstorms across much of the area Sunday through Tuesday. At this time, the greatest risk for thunderstorms is on Tuesday. The most intense thunderstorms may produce damaging wind gusts, hail, and heavy rainfall. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
Special Weather Statement
National Weather Service Norman OK
1158 PM CDT Sat Jun 8 2024
OKZ004-005-090545-
Harper OK-Woods OK-
1158 PM CDT Sat Jun 8 2024
...Strong thunderstorms will impact portions of northwestern Woods
and Harper Counties through 1245 AM CDT...
At 1158 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northeast of Ashland to 3 miles
northwest of Gate. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Laverne, Buffalo, Rosston, and Selman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3700 9918 3660 9944 3673 10000 3700 10000
TIME...MOT...LOC 0458Z 285DEG 34KT 3721 9972 3690 10008
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
1202 AM CDT Sun Jun 9 2024
OKZ004-009-010-090545-
Woodward OK-Harper OK-Ellis OK-
1202 AM CDT Sun Jun 9 2024
...A strong winds will impact portions of northwestern Ellis,
southern Harper and west central Woodward Counties through 1245 AM
CDT...
At 1202 AM CDT, Doppler radar was tracking strong winds 6 miles
south of Laverne, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Woodward, Laverne, Fort Supply, May, Tangier, and Catesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3672 10001 3673 10000 3664 9936 3638 9945
3648 10000
TIME...MOT...LOC 0502Z 285DEG 23KT 3662 9987
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
1235 AM CDT Sun Jun 9 2024
OKZ004>006-009>011-090615-
Major OK-Woodward OK-Alfalfa OK-Harper OK-Woods OK-Ellis OK-
1235 AM CDT Sun Jun 9 2024
...Strong winds will impact portions of northeastern Ellis, Woods,
southeastern Harper, northwestern Alfalfa, northwestern Major and
northern Woodward Counties through 115 AM CDT...
At 1234 AM CDT, Doppler radar was tracking strong winds along a line
extending from 9 miles southwest of Aetna to 7 miles north of Fort
Supply. Movement was east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alva, Cherokee, Mooreland, Waynoka, Fort Supply, Freedom, Burlington,
Dacoma, Amorita, Byron, Lambert, Alabaster Caverns State Park,
Quinlan, Avard, Ingersoll, Driftwood, Capron, Waldron, Hopeton, and
Bouse Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9813 3631 9870 3657 9968 3700 9921
TIME...MOT...LOC 0534Z 287DEG 52KT 3702 9912 3667 9953
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BunkerThe Vance AFB radar (KVNX), 83 km away, was scanning. The volume nearest the first event began at 05:44 UTC.
1 thunderstorm wind, 1 flash flood, 1 hail. Local standard time, as filed.
May Ranch (MAYR) Mesonet observation.
Heavy rainfall caused Sand Creek and Rock Creek to rise out of their banks, flooding roadways in and around the community of Ravia. Roadways experiencing flooding included: Pine Creek Road, Slippery Falls Road, South Dexter Road, McSwain Lane and Fuller Lane, with portions of the two latter locations washed out. Event time is approximate.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192511, 1192514, 1192512.